Quenched invariance principles for random walks and elliptic diffusions in random media with boundary

Zhen Qing Chen, David A. Croydon, Takashi Kumagai

Research output: Contribution to journalArticlepeer-review

7 Citations (Scopus)

Abstract

Via a Dirichlet form extension theorem and making full use of two-sided heat kernel estimates, we establish quenched invariance principles for random walks in random environments with a boundary. In particular, we prove that the random walk on a supercritical percolation cluster or among random conductances bounded uniformly from below in a half-space, quarter-space, etc., converges when rescaled diffusively to a reflecting Brownian motion, which has been one of the important open problems in this area. We establish a similar result for the random conductance model in a box, which allows us to improve existing asymptotic estimates for the relevant mixing time. Furthermore, in the uniformly elliptic case, we present quenched invariance principles for domains with more general boundaries.

Original languageEnglish
Pages (from-to)1594-1642
Number of pages49
JournalAnnals of Probability
Volume43
Issue number4
DOIs
Publication statusPublished - 2015
Externally publishedYes

Keywords

  • Dirichlet form
  • Heat kernel
  • Quenched invariance principle
  • Random conductance model
  • Supercritical percolation

ASJC Scopus subject areas

  • Statistics and Probability
  • Statistics, Probability and Uncertainty

Fingerprint

Dive into the research topics of 'Quenched invariance principles for random walks and elliptic diffusions in random media with boundary'. Together they form a unique fingerprint.

Cite this